Published on ADDitudeMag.com

ADHD, Change in Medication & Learning Disabilities

"My nine-year-old son had to discontinue treatment, due to abnormal EKGs, and is now failing in school. What do we do?"

by Larry Silver, M.D.


I would not give up on finding a medication or combination of medications that will work. Have you seen a child and adolescent psychiatrist with a lot of experience with ADHD? Check with your local CHADD group for names. Your child has not been on all of the possibilities. It also may be that the medications he was on were not managed correctly. Seek a consultation.

I cannot comment on whether he should be in an LD classroom. Does he have LD? If the class choice were based on helping him with his ADHD behaviors, then the best class would be the one designed for kids with ADHD.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: ADHD, Change in Medication & Learning Disabilities